Alert archive / Idaho / Wind Advisories in 2019
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 13, 2019, 2:14 PM MDT for 12 counties in Idaho. It took effect at Apr 14, 2019, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2019, 2:14 PM MDT (20:14 UTC)
- In effect from
- Apr 14, 2019, 9:00 AM MDT
- Expired
- Apr 14, 2019, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 8.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
983 WWUS75 KPIH 132014 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 214 PM MDT Sat Apr 13 2019 IDZ051>055-140415- /O.NEW.KPIH.WI.Y.0004.190414T1500Z-190415T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 214 PM MDT Sat Apr 13 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 9 AM to 9 PM MDT Sunday. * IMPACTS/TIMING...Sunday afternoon through Sunday night. High profile vehicles will encounter difficult driving conditions through the Snake Plain and Arco Desert. * WINDS...West to southwest winds of 25 to 35 mph with gusts to 45 mph. Localized gusts near 50 mph are possible across the Arco Desert. * LOCATIONS...Shoshone, Richfield, Craters of the Moon, Atomic City, INL, Rexburg, Idaho Falls, Blackfoot, Fort Hall, Pocatello, Aberdeen, American Falls, Rupert, and Burley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TAX
4 follow-up statements
250 WWUS75 KPIH 132020 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 220 PM MDT Sat Apr 13 2019 IDZ051>055-141200- /O.CON.KPIH.WI.Y.0004.190414T1500Z-190415T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 220 PM MDT Sat Apr 13 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MDT SUNDAY... * IMPACTS/TIMING...Sunday afternoon through Sunday night. High profile vehicles will encounter difficult driving conditions through the Snake Plain and Arco Desert. * WINDS...West to southwest winds of 25 to 35 mph with gusts to 45 mph. Localized gusts near 50 mph are possible across the Arco Desert. * LOCATIONS...Shoshone, Richfield, Craters of the Moon, Atomic City, INL, Rexburg, Idaho Falls, Blackfoot, Fort Hall, Pocatello, Aberdeen, American Falls, Rupert, and Burley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TAX
512 WWUS75 KPIH 140928 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 328 AM MDT Sun Apr 14 2019 IDZ051>055-142100- /O.CON.KPIH.WI.Y.0004.190414T1500Z-190415T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 328 AM MDT Sun Apr 14 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... * IMPACTS/TIMING...This afternoon through tonight. High profile vehicles will encounter difficult driving conditions through the Snake Plain and Arco Desert. * WINDS...West to southwest winds of 25 to 35 mph with gusts to 45 mph. Localized gusts near 50 mph are possible across the Arco Desert. * LOCATIONS...Shoshone, Richfield, Craters of the Moon, Atomic City, INL, Rexburg, Idaho Falls, Blackfoot, Fort Hall, Pocatello, Aberdeen, American Falls, Rupert, and Burley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
653 WWUS75 KPIH 141919 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 119 PM MDT Sun Apr 14 2019 IDZ051>055-150300- /O.CON.KPIH.WI.Y.0004.000000T0000Z-190415T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 119 PM MDT Sun Apr 14 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * IMPACTS/TIMING...Through tonight. High profile vehicles will encounter difficult driving conditions through the Snake Plain and Arco Desert. * WINDS...West to southwest winds of 25 to 35 mph with gusts to 45 mph. Localized gusts near 50 mph are possible across the Arco Desert. * LOCATIONS...Shoshone, Richfield, Craters of the Moon, Atomic City, INL, Rexburg, Idaho Falls, Blackfoot, Fort Hall, Pocatello, Aberdeen, American Falls, Rupert, and Burley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ TAX
586 WWUS75 KPIH 150243 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 843 PM MDT Sun Apr 14 2019 IDZ051>055-150345- /O.EXP.KPIH.WI.Y.0004.000000T0000Z-190415T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Including Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, and Oakley 843 PM MDT Sun Apr 14 2019 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have rapidly decreased across the Snake Plain and Magic Valley this evening. With no lingering impacts expected, the advisory will expire as scheduled at 9 PM. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 13, 2:35 AM MDT, 11 hours 39 minutes earlier.
Area forecast discussion, Apr 13, 2:35 AM MDT, 11 hours 39 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 235 AM MDT Sat Apr 13 2019 .SHORT TERM...Today through Monday. A brief period of ridging will keep us mostly dry today with some upslope-forced showers over the Southeastern Highlands. Further upstream, a dynamic upper trough is taking aim at the Pacific Northwest. The associated cold front will be on our doorstep tomorrow morning and should lead to strong winds across the Snake Plain tomorrow afternoon. Wind gusts may reach 35 to 40 mph across the Arco Desert and Craters of the Moon. The cold front will stall along the Utah border with both NAM and GFS painting some modest QPF in the Southeastern Highlands through Sunday afternoon. A second wave will reinforce the showers across the area late Sunday night into Monday morning. No thunderstorm development is expected until Monday afternoon along the reinforcing short wave, passing through about the time of peak heating. Hinsberger LONG TERM...Monday night through Saturday. Models have come into much better agreement through the extended range. Trough axis shifts across East Idaho through Tuesday as it amplifies into the central Rockies. GFS is still maintaining the idea of closing the low over or very close to East idaho by late Tuesday while ECMWF still preferring an open trough solution. Both put a surface low center either over northern UT or southwest WY which would favor enhanced upslope precipitation into the southern highlands. Positioning of these features may become critical as the event nears for potential heavier snow above the current expected 6000 ft snow level. Breezy to windy conditions in place behind main surface low with guidance pushing above advisory already this far out. Trough axis continues to shift east leaving only weak lingering precipitation along the WY border Wednesday. Upper ridge in place for dry and slightly warmer conditions Thursday into Friday. Weak shortwave pushing through the PacNW could bring showers late Friday into Friday night mainly along the MT border, but there are some differences in timing and strength with this feature between the GFS, ECMWF and GEFS means, so there is not a lot of confidence heading into the last periods of the extended. DMH && .AVIATION...Widespread MVFR/VFR early this morning may be spoiled by pockets of fog/stratus around sunrise. Otherwise ridge of high pressure in place today with a few lingering showers along the WY border. KDIJ would be the best chance to see any precipitation out of this, and will likely carry VCSH for that terminal this morning. Otherwise, next quick moving feature shifts into the region overnight with precipitation redeveloping as early as this evening across the central mountains, then after 06Z for the rest of the terminals. Timing is most likely to be in the 09Z-12Z for all but KSUN and KDIJ. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
In the hours before
Special weather statement, Apr 13, 9:02 AM MDT, 5 hours 12 minutes before
Special Weather Statement National Weather Service Pocatello ID 902 AM MDT Sat Apr 13 2019 IDZ052-131730- Arco/Mud Lake Desert- Including the cities of Mud Lake, INL, and Craters of the Moon NM 902 AM MDT Sat Apr 13 2019 ...PATCHY DENSE FOG CONTINUES THROUGH THE ARCO DESERT... Patchy dense fog continues for locations throughout the Arco Desert including INL and north to Sage Junction. Visibility below 1/2 mile will be common, and a few locations may have visibility below 1/4 mile. Slow down and be prepared for quickly changing visibilities. TAX
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 6:07 PM MDT | Special Weather Statement | PIH | Bingham | 53 min |
| Apr 12, 6:54 PM MDT | Special Weather Statement | PIH | Bingham | 51 min |
| Apr 12, 7:52 PM MDT | Special Weather Statement | PIH | Power | 53 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.